Bleeding has slowed down but when I'm hot or stressed I start to bleed heavy I'm also anemic and I have low iron but deposit is helping with weight gain I want to discontinue it but I don't because its helping me gain weight not sure please give some advice 1st time mom and only 16 I rarely know much
It's common to take 2 to 3 shots for the bleeding to stop. By 4 shots it's unlikely to change. Not impossible, but unlikely.
There are lots of methods of birth control that can put weight on you.
There are risks with Depo, such as not being on it longer than 2 years (the Manufacturer's advice) due to the risk of your bones thinning (Osteoporosis). They say if you've no other option for contraception, then you should take breaks every couple of years. It might help lessen the risk.
There are risks with all hormonal birth control, so it's worth doing your research, to find one that works best for you.
Have a look at the answers to the questions in this group, to get more info on Depo, or go to the Manufacturer's website, & checkout the insert sheet for prescribers.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Feb 2015 • 2 answers
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Updated 8 Aug 2015 • 1 answer
Updated 7 Jun 2018 • 3 answers
Updated 29 Dec 2016 • 1 answer
Updated 17 May 2017 • 1 answer